Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Vectors of minimal norm


Author: Angela Spalsbury
Journal: Proc. Amer. Math. Soc. 126 (1998), 2737-2745
MSC (1991): Primary 47A15, 47B38
MathSciNet review: 1476393
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize the minimal vectors (or extremal vectors) for the operator of multiplication by $(z-1)$ on $H^2.$ We then give an application to infinite systems of equations.


References [Enhancements On Off] (What's this?)

  • 1. S. Ansari and P. Enflo. Extremal vectors and invariant subspaces. Transactions of the American Mathematical Society. To appear. CMP 96:17

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A15, 47B38

Retrieve articles in all journals with MSC (1991): 47A15, 47B38


Additional Information

Angela Spalsbury
Affiliation: Department of Mathematics, University of the Witwatersrand, PO Box 3, Wits 2050, South Africa
Address at time of publication: Department of Mathematics and Computer Science, Kent State University, Kent, Ohio 44242
Email: angie@mcs.kent.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04703-0
Keywords: Invariant subspaces, extremal vectors
Received by editor(s): February 11, 1997
Communicated by: Theodore W. Gamelin
Article copyright: © Copyright 1998 American Mathematical Society